Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 42, NWS Albuquerque, NM

June 13, 2002Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2002, 10:36 PM MDT for Lincoln County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2002, 10:36 PM MDT (04:36 UTC)
Expired
Jun 13, 2002, 11:15 PM MDT
In force
39 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2002-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2002-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4495 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 140436
SVRABQ
NMC027-140515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 PM MDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1115 PM MDT

* AT 1034 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF ARABELA...OR ABOUT 30 MILES
  EAST OF RUIDOSO...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR HONDO AT 1105 PM MDT
  NEAR PICACHO AT 1115 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3357 10534 3314 10526 3315 10490 3386 10490

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:45 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 13, 8:45 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MDT THU JUN 13 2002

SEVERE TSTM WATCH ALLOWED TO EXPIRE. TRICKY FORECAST TONIGHT AS RUC
AND MESO-ETA FIRE CONVECTION DURING THE NIGHT ACROSS THE EC PLAINS
AND MOVE IT SWD. WILL KEEP IN RATHER HIGH POPS (30-50) ACROSS THE
PLAINS OVERNIGHT AS WELL AS THE POSSIBILITY OF SEVERE WEATHER. JUST
MINOR ADJUSTMENTS TO THE CLOUDS...WINDS AND TEMPS OTHERWISE. 40

.ABQ...NONE.

CHJ

In the hours before

Local storm report, Jun 13, 4:59 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
459 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0458 PM    15 NE ABBOTT              NM   .75 INCH HAIL
06/13/02   COLFAX                         REPORTED BY PUBLIC
Local storm report, Jun 13, 6:16 PM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
616 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0608 PM    20 S RATON                NM   .75 INCH HAIL
06/13/02   COLFAX                         REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, Jun 13, 7:45 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
745 PM MDT THU JUN 13 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 PM    5 NE ABBOTT               NM   .75 INCH HAIL
06/13/02   COLFAX                         REPORTED BY PUBLIC

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:24 PM MDTSevere Thunderstorm WarningABQColfax36 min
Jun 13, 6:57 PM MDTSevere Thunderstorm WarningABQColfax48 min
Jun 13, 9:22 PM MDTSevere Thunderstorm WarningABQSan Miguel38 min
Jun 13, 9:56 PM MDTSevere Thunderstorm WarningABQSan Miguel49 min
Jun 14, 2:33 PM MDTSevere Thunderstorm WarningABQColfax42 min
Jun 14, 2:35 PM MDTSevere Thunderstorm WarningABQColfax40 min
Jun 14, 2:58 PM MDTSevere Thunderstorm WarningABQCibola, Socorro47 min
Jun 14, 3:17 PM MDTSevere Thunderstorm WarningABQColfax58 min
Jun 14, 3:34 PM MDTTornado WarningABQColfax41 min
Jun 14, 4:16 PM MDTSevere Thunderstorm WarningABQColfax, Mora59 min
Jun 14, 4:25 PM MDTSevere Thunderstorm WarningABQSandoval50 min
Jun 14, 5:06 PM MDTSevere Thunderstorm WarningABQHarding, Mora39 min
Jun 14, 5:19 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance, Valencia41 min
Jun 14, 5:45 PM MDTSevere Thunderstorm WarningABQHarding45 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.